Results 1 to 10 of 13

Thread: Bad days and pain.

Hybrid View

  1. #1
    Join Date
    Jun 2012
    Posts
    4
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Bad days and pain.

    Today is a bad day. My joints hurt so bad. I keep getting a rash on my arms legs and cheast. It burns. I'm so tired and worn out it takes everything in me to do anything. I had to call off work due to the pain and hardly being able to walk. What do you guys do on bad days to help with the pain? None of my doctors seem to want to give me anything to help. I hurt so bad I'm in tears. It's days like today that I just want to give up and stay in bed forever.

  2. #2
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default

    Have you tried any NSAIDs yet for your pain? I take 500 mg of naproxen (prescription version of Aleve) twice a day to manage my muscle pain. I also take 50 mg of tramadol as needed for breakthrough pain. My pain is always there, but the medications make it so much milder that I fuction quite well during the day. If you have some over-the-counter Aleve, you could try taking two pills (440mg) to see if it helps. If it does, you could then talk to your doctor about a prescription.

    Also, if you're having consistent pain like this and your doctors are unwilling to prescribe you anything, you may need to find new doctors. Lupus and other autoimmune diseases can be quite painful, but NSAIDs and moderate pain relievers like tramadol can be very effective in managing the pain, and your doctors should know that!

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    I know how you feel! NSAIDs tend to tear up my stomach, and I react horribly to Tramadol.
    I just have to take an occasional OTC Aleve when the pain is really bad.
    I alternate between getting tasks done (like laundry, shopping or cooking) and a nice long rest on the couch.
    It's frustrating for a person who used to be very active, but I've learned to pace myself.
    Hugs,
    Marla

  4. #4
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default

    Oh, and yes, as Marla said, NSAIDs can be bad on your stomach. I have occasional stomach upset, but I now take ranitidine to deal with the stomach issues naproxen was giving me.

    Got to love it: taking one prescription medication to counter the side-effects of another prescription...

  5. #5
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,103 Times in 628 Posts

    Default

    Quote Originally Posted by Derrie View Post
    Oh, and yes, as Marla said, NSAIDs can be bad on your stomach. I have occasional stomach upset, but I now take ranitidine to deal with the stomach issues naproxen was giving me.

    Got to love it: taking one prescription medication to counter the side-effects of another prescription...
    I know what you mean. Naproxen does the same to me if I have to take it for more than a couple of days in a row. Then I have to take Prevacid to counter the stomach ache I get from the Naproxen.

    I'm not fond of double-edged swords or Catch-22's, but thats what it feels like sometimes.

  6. #6
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default

    Quote Originally Posted by rob View Post
    I'm not fond of double-edged swords or Catch-22's, but thats what it feels like sometimes.
    I know! I used to be such a stickler for taking no medications for anything if I could avoid it. I would just grit my teeth and deal with the random headache or the pain from a sprained ankle or the whiplash I got once. But this muscle (?) pain in my legs that came with my disease is like nothing else. I turned from Ms. I-Don't-Put-Strange-Things-In-My-Body to Ms. Bring-On-The-Uber-NSAIDs-and-Its-Friends!

    But honestly, I'd rather take a handful of pills that require other pills to mitigate their side effects than be in pain all the time. I want to at least try to enjoy my life!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •